Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 28, 2006, 12:31 PM CDT for Grundy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 12:31 PM CDT (17:31 UTC)
- Expired
- May 28, 2006, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 281731 FFWOHX TNC061-282030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1231 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GRUNDY COUNTY IN TENNESSEE * UNTIL 330 PM CDT * AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 2 INCHES OF RAINFALL FROM STRONG THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEERSHEBA SPRINGS AND ALTAMONT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3533 8579 3533 8557 3551 8557 3551 8579 $$ JLM
1 follow-up statement
000 WGUS74 KOHX 281912 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT SUN MAY 28 2006 TNC061-281920- GRUNDY TN- 210 PM CDT SUN MAY 28 2006 ...THE FLASH FLOOD WARNING FOR GRUNDY COUNTY IS CANCELLED... PORTIONS OF GRUNDY COUNTY RECEIVED MORE THAN 2 INCHES OF RAINFALL FROM RECENT THUNDERSTORMS. HOWEVER...NO REPORTS OF FLOODING HAVE BEEN RECEIVED BY LOCAL LAW ENFORCEMENT. LAT...LON 3533 8579 3533 8557 3551 8557 3551 8579 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:40 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 28, 10:40 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1040 AM CDT SUN MAY 28 2006 .DISCUSSION... FORECAST ON TRACK. MOISTURE IS BEING ADVECTED INTO THE AREA FROM THE SOUTHWEST WITH PW FOR BNA ON THE ETA AND GFS MODELS INCREASING TO 1.74 INCHES AT 18Z. AFTERNOON HEATING AND MOISTURE EXPECT THE SUMMER TIME ISOLATED TO SCATTERED THUNDERSTORMS TO FORM THIS AFTERNOON. UPDATED THE TIMING WORDING FOR THE FIRST PERIOD EASTERN ZONES WINDS. NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... LATEST ANALYSIS SHOWING LL HIGH PRESSURE OVER MUCH OF THE EAST... WITH A PRETTY VIGOROUS LOW MOVING INTO THE NORTHERN PLAINS. ALOFT ...ML/UL RIDGES NOW WORKING OVER THE MID-SOUTH. NOT A WHOLE LOT OF CHANGE ON TAP FOR THE FORECAST AREA AS ML/UL RIDGES MOVE JUST EAST TODAY AND HOLD THAT GENERAL POSITION INTO THE MIDDLE OF THE WORK-WEEK...LEAVING THE AREA IN WARM... HUMID...AND UNSTABLE REGIME. DEEPER MOISTURE SOURCES DO SURGE IN FROM TIME TO TIME BUT LACK OF ANY GOOD LL FEATURES SHOULD KEEP CONVECTION ISOLATED TO OCCASIONALLY SCATTERED OVER THE NEXT FEW DAYS..AND MOSTLY IN PEAK HEATING. RIDGES START A BREAK DOWN WEDNESDAY NIGHT AS LONG WAVE TROF AXIS MAKES EASTBOUND MOVE. UPPER TROFS AND SURFACE BOUNDARY WILL ENHANCE DEVELOPMENT THURSDAY/THURSDAY NIGHT...BUT THEN BRING A BRIEF SHOT OF DRIER/COOLER AIR TO THE REGION ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 91 69 90 68 / 30 20 30 20 CLARKSVILLE 91 69 89 67 / 30 20 30 20 CROSSVILLE 87 66 85 65 / 20 20 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
In the hours before
Special weather statement, May 28, 11:44 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1144 AM CDT SUN MAY 28 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-281900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1144 AM CDT SUN MAY 28 2006 SEVERAL STRONG THUNDERSTORMS HAVE FORMED OVER THE MIDSTATE. STRONG STORMS ARE NOTED IN CENTRAL MIDDLE TENNESSEE AND ALONG THE LOWER CUMBERLAND PLATEAU. DUE TO THEIR SLOW MOVEMENT...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN PONDING AND POSSIBLE HYDROPLANING ON AREA ROADWAYS. STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. IF ANY OF THESE STORMS MOVE INTO YOUR AREA... OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORM PASSES. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| May 28, 12:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 37 min |
| May 28, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| May 28, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| May 28, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| May 28, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 35 min |
| May 28, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| May 28, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 26 min |
| May 28, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 24 min |
| May 28, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| May 28, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 25 min |
| May 28, 3:24 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.